Texas, 2014Damaging Winds in Texas, August 10, 2014
August 10, 2014 · NWS FWD · 2 events in 2 counties and zones
Afternoon thunderstorms developed across the northern half of the region where more than one boundary/outflow boundary was noted. One thunderstorm produced a microburst that was measured at 73 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms developed across the northern half of the region where more than one boundary/outflow boundary was noted. One thunderstorm produced a microburst that was measured at 73 mph. The microburst damaged a Ham Radio antenna, but the damage was limited to just a small area around the amateur radio operator's home.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 10, 2:17 PM CST, 12 minutes earlier.
Area forecast discussion, Aug 10, 2:17 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
317 PM CDT SUN AUG 10 2014
.DISCUSSION...
WE CONTINUE TO MONITOR A COLD FRONT CURRENTLY MOVING SOUTH INTO
NORTHWEST OKLAHOMA AND THE TEXAS PANHANDLE THIS AFTERNOON. IN THE
MEANTIME...A BOUNDARY LEFT OVER FROM SATURDAY EVENING/S STORMS
REMAINS THE FOCAL POINT FOR ISOLATED TO SCATTERED STORM DEVELOPMENT
THIS AFTERNOON. STORM INITIATION WAS ALREADY OCCURRING NORTH OF
INTERSTATE 20 THIS AFTERNOON. WE EXPECT MORE SCATTERED STORMS TO
DEVELOP MAINLY NORTH OF THE METROPLEX THROUGH THIS EVENING. STORM
CHANCES THROUGH SUNSET ARE EXPECTED TO BE MORE ISOLATED IN NATURE
SOUTH OF INTERSTATE 20. LIKE THE PREVIOUS 3 DAYS...STEERING
CURRENTS ALOFT ARE WEAK AND EXPECT STORM MOTIONS TO BE SLOW AND
INFLUENCED BY LOCALIZED STORM OUTFLOW. MESOANALYSIS DATA CONTINUES
TO SHOW THE HIGHEST INSTABILITY OVER THE EASTERN HALF OF THE AREA
WHERE HIGHER DEW PTS RESIDE. A FEW STRONG TO BRIEF SEVERE STORMS
WITH SEVERE MICROBURSTS...LOCALIZED VERY HEAVY RAIN AND FREQUENT
LIGHTNING CAN BE EXPECTED ONCE AGAIN. LOW RAIN CHANCES WILL
CONTINUE OVERNIGHT ACROSS THE NORTHERN COUNTIES AS THE COLD FRONT
MOVES SOUTH OF THE RED RIVER BY SUNRISE MONDAY. WE DO NOT BELIEVE
STORMS WILL REACH SEVERE LIMITS DURING THE NIGHTTIME PERIOD...THOUGH
LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL REMAIN THREATS.
THE COLD FRONT WILL PROGRESSIVELY MOVE SOUTH THROUGH NORTH TEXAS
MONDAY AND INTO CENTRAL TEXAS MONDAY NIGHT AND TUESDAY. THE FRONT
WILL BE ASSISTED BY AN UPPER LEVEL LONGWAVE TROUGH DIGGING ACROSS
THE MISSISSIPPI RIVER VALLEY. THE GFS HAS SPED UP IT/S FRONTAL
TIMING MORE TOWARD THE FASTER SOLUTIONS ADVERTISED BY THE OTHER
MODELS. THE COLD FRONT SHOULD CLEAR OUR CENTRAL TEXAS COUNTIES
SOMETIME ON TUESDAY. THE BETTER RAIN CHANCES WILL OCCUR ALONG AND
AHEAD OF THE FRONT AS IT PROGRESSES SOUTH THROUGH THE AREA. WIDESPREAD
BENEFICIAL RAINFALL DOES NOT APPEAR LIKELY DUE TO THE ABSENCE OF
BETTER FORCING ALOFT. ISOLATED CONVECTIVE ACTIVITY WILL LIKELY
LINGER INITIALLY BEHIND THE COLD FRONT BUT EVENTUALLY END AS A
DRIER AIRMASS ENTRAINS IN FROM THE NORTH ON TUESDAY.
STRONG TO EVEN A FEW SEVERE STORMS ARE POSSIBLE ALONG AND AHEAD
OF THE COLD FRONT DURING THE DAYTIME HOURS WITH MODERATE INSTABILITY
EXPECTED. THE MAIN HAZARDS WILL CONTINUE TO BE COLLAPSING STORMS
AND RESULTANT MICROBURSTS WITH WEAK WINDS ALOFT AND THE INABILITY
TO EVACUATE STRONGER UPDRAFTS. THE AIRMASS BEHIND THE FRONT WILL
BE RELATIVELY DRIER...BUT ONLY SLIGHTLY COOLER WITH HIGH TEMPERATURES
IN THE LOWER-MID 90S BOTH TUESDAY AND WEDNESDAY. LOW TEMPERATURES
ARE EXPECTED TO FALL INTO THE MID- UPPER 60S ACROSS THE RURAL
AREAS WEDNESDAY AND THURSDAY MORNINGS WHERE STRONGER RADIATIONAL
COOLING IS EXPECTED.
THE UPPER HIGH EXPANDS EAST LATE IN THE WEEK INTO NEXT WEEKEND
WITH THE UPPER TROUGH RETREATING AWAY FROM THE AREA. HOT AND DRY
CONDITIONS WILL RETURN WITH INCREASING SUBSIDENCE UNDER THE UPPER
HIGH. HIGH TEMPERATURES AROUND THE CENTURY MARK RETURN AS WELL
ACROSS PARTS OF THE AREA WITH HEAT BEING THE PRIMARY WEATHER
CONCERN.
05/
&&
.AVIATION...
/ISSUED 1224 PM CDT SUN AUG 10 2014/
/18Z TAFS/
CONCERNS...MORE ISOLATED TO SCATTERED CONVECTION AROUND DFW THIS
AFTERNOON. FRONT ARRIVES ON MONDAY WITH WIND SHIFT AND MORE
CONVECTION POSSIBLE.
WEST TO SOUTHWEST WINDS AT THE TAF SITES AT THE START OF THE
PERIOD WILL BECOME SOUTH TO SOUTHEASTERLY THIS EVENING. WILL
LIKELY SEE SHOWERS/STORMS DEVELOP THIS AFTERNOON NEAR VARIOUS
BOUNDARIES THAT ARE CURRENTLY AROUND THE DFW METROPLEX AND WILL
INCLUDE A VCTS MENTION FROM 20/21Z-00/01Z. GUSTY WINDS WILL BE A
THREAT WITH ANY STORMS THAT MAY IMPACT THE AIRPORTS.
VFR CONDITIONS ARE EXPECTED OVERNIGHT WITH THE WINDS BECOMING MORE
SOUTHWESTERLY IN ADVANCE OF AN APPROACHING FRONT. THE FRONT WILL
PASS THROUGH THE DFW AIRPORTS AROUND 15Z AND WILL BE REACHING WACO
NEAR THE END OF THIS TAF PERIOD. NORTH WINDS WILL OCCUR BEHIND
THE FRONT. THERE IS A CHANCE FOR SHOWERS/STORMS AHEAD OF AND
BEHIND THE FRONT AND WILL INCLUDE A VCSH MENTION AT ALL THE TAF
SITES BEGINNING AROUND 14-15Z..
82/JLD
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 80 97 76 94 71 / 20 40 20 5 0
WACO, TX 77 101 76 96 72 / 10 40 40 20 5
PARIS, TX 75 95 70 91 66 / 30 40 10 5 0
DENTON, TX 76 98 71 94 67 / 20 40 20 5 0
MCKINNEY, TX 75 97 71 93 67 / 30 40 20 5 0
DALLAS, TX 81 99 77 94 72 / 20 40 20 5 0
TERRELL, TX 77 97 73 94 68 / 20 40 20 5 0
CORSICANA, TX 77 98 76 95 70 / 10 40 30 10 0
TEMPLE, TX 75 101 74 95 71 / 10 30 40 20 10
MINERAL WELLS, TX 73 97 70 93 66 / 20 40 20 5 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ117>123-131>135-
144>148-157>162-174-175.
&&
05/
Hazardous weather outlook, Aug 10, 1:41 PM CST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
241 PM CDT SUN AUG 10 2014
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
241 PM CDT SUN AUG 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
AREAS ALONG AND EAST OF A LINE FROM WEATHERFORD TO KILLEEN.
THERE IS A CHANCE OF THUNDERSTORMS ALONG AND NORTH OF A
GOLDTHWAITE TO HILLSBORO TO CANTON LINE. ANY THUNDERSTORM WILL BE
CAPABLE OF PRODUCING STRONG AND GUSTY WINDS...LOCALIZED HEAVY
RAINFALL AND CLOUD TO GROUND LIGHTNING. A FEW STORMS COULD BRIEFLY
REACH SEVERE LIMITS AND PRODUCE DAMAGING DOWNBURST WINDS AND SMALL
HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION ON MONDAY AND
THEN GENERALLY SOUTH OF I-20 MONDAY NIGHT THROUGH TUESDAY. GUSTY
WINDS...DANGEROUS LIGHTNING AND LOCALIZED HEAVY RAINFALL ARE THE
MAIN THREATS.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED NORTH OF A GOLDTHWAITE
TO HILLSBORO TO CANTON LINE THIS AFTERNOON AND EVENING.
82/JLD
In the hours before
Special weather statement, Aug 10, 2:29 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
329 PM CDT SUN AUG 10 2014
TXZ102-103-102100-
DENTON TX-WISE TX-
329 PM CDT SUN AUG 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN DENTON COUNTY
SOUTHEASTERN WISE COUNTY
AT 329 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF BRIAR...MOVING EAST AT 5
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE AURORA...JUSTIN...AND
NORTHLAKE
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3321 9723 3299 9723 3299 9725 3300 9752
3318 9752
TIME...MOT...LOC 2029Z 269DEG 5KT 3309 9741Thunderstorm Wind, Wise
- When
- August 10, 2:29 PM CST
- Where
- Wise County, 1.1 mi SSW of Bryan
- Measured
- 63 kt (72 mph) measured gust
- Property damage
- $6,000
- Reported by
- Amateur Radio
- Coordinates
- 33.085, -97.425
A 73 MPH wind gust took out an amateur radio operator's antenna. The storm also damaged a nearby garage door and rolled a camper trailer, destroying it.
Thunderstorm Wind, Young
- When
- August 10, 6:00 PM CST
- Where
- Young County, Graham
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 33.100, -98.600
The Graham Leader posted that thunderstorm winds uprooted trees, knocked down at least two structures, and damaged power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 10, 20142 deaths · 4 events
- Heavy Rain in Guam, August 10, 20141 death · 1 event
- Heat in Nevada, August 10, 20141 death · 1 event
- Flash Flood in New Mexico, August 10, 2014$250,000 · 1 event
- Flash Flooding and Flooding in Kentucky, August 10 to 11, 2014$85,000 · 11 events
- Damaging Winds in Texas, August 10, 2014$88,000 · 65 kt wind · 5 events
- Flash Flooding in Georgia, August 10, 2014$13,000 · 2 events
- Drought in Texas, August 10 to 31, 20145 events
- Flash Flood and Damaging Winds in Alabama, August 10, 2014$500 · 52 kt wind · 4 events
- Flash Flooding in Colorado, August 10, 20144 events
- Damaging Winds in Texas, August 10, 2014$6,000 · 67 kt wind · 4 events
- Flash Flooding in South Carolina, August 10, 2014$3,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 539978, 540858.